Alert archive / Minnesota / Wind Chill Advisories in 2015

Wind Chill Advisory 10, NWS Twin Cities, MN

February 13, 201542 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Feb 13, 2015, 2:20 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 14, 2015, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2015, 2:20 PM CST (20:20 UTC)
In effect from
Feb 14, 2015, 3:00 AM CST
Expired
Feb 14, 2015, 12:00 PM CST
In force
9 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WWUS43 KMPX 132020
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CST FRI FEB 13 2015

...VERY COLD WIND CHILLS LATE TONIGHT THROUGH SATURDAY MORNING...

.DANGEROUS WIND CHILL VALUES FROM 25 BELOW TO 35 BELOW WILL
DEVELOP TONIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN AS VERY COLD AIR BUILDS INTO THE REGION AND
COMBINES WITH BRISK WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH.
A WIND CHILL ADVISORY HAS BEEN ISSUED FROM EARLY SATURDAY MORNING
THROUGH NOON SATURDAY.

THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 5 AM CST AND 10
AM CST.

MNZ041>045-047>059-061-064-065-WIZ014>016-023>028-140430-
/O.NEW.KMPX.WC.Y.0010.150214T0900Z-150214T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...
GRANITE FALLS...OLIVIA...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
220 PM CST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST
SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES ARE EXPECTED FROM 5
  AM CST TO 10 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ060-062-063-066>070-073>078-082>085-091>093-140430-
/O.NEW.KMPX.WC.Y.0010.150214T1200Z-150214T1800Z/
HENNEPIN-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
220 PM CST FRI FEB 13 2015

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST
SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES WILL OCCUR BETWEEN
  6 AM CST AND 10 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
918 
WWUS43 KMPX 140407
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1007 PM CST FRI FEB 13 2015

...VERY COLD WIND CHILLS LATE TONIGHT THROUGH SATURDAY MORNING...

.DANGEROUS WIND CHILL VALUES FROM 25 BELOW TO 35 BELOW WILL
DEVELOP TONIGHT ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST
CENTRAL WISCONSIN AS VERY COLD AIR BUILDS INTO THE REGION AND
COMBINES WITH BRISK WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.
A WIND CHILL ADVISORY HAS BEEN ISSUED FROM EARLY SATURDAY MORNING
THROUGH NOON SATURDAY.

THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 5 AM CST AND
10 AM CST.

MNZ041>045-047>059-061-064-065-WIZ014>016-023>028-141215-
/O.CON.KMPX.WC.Y.0010.150214T0900Z-150214T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...
GRANITE FALLS...OLIVIA...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
1007 PM CST FRI FEB 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST
SATURDAY...

* WIND CHILL VALUES...25 BELOW TO 35 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES ARE EXPECTED FROM 5
  AM CST TO 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH 40
  MPH IN OPEN AREAS DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ060-062-063-066>070-073>078-082>085-091>093-141215-
/O.CON.KMPX.WC.Y.0010.150214T1200Z-150214T1800Z/
HENNEPIN-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1007 PM CST FRI FEB 13 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
SATURDAY...

* WIND CHILL VALUES...25 BELOW TO 30 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES WILL OCCUR BETWEEN
  6 AM CST AND 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH
  40 MPH IN OPEN AREAS DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
566 
WWUS43 KMPX 141020
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 AM CST SAT FEB 14 2015

...VERY COLD WIND CHILLS THIS MORNING...

.DANGEROUS WIND CHILL VALUES FROM 25 BELOW TO 35 BELOW WILL
CONTINUE ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. A WIND CHILL ADVISORY IS IN EFFECT FROM NOW THROUGH
NOON TODAY. THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 5 AM
AND 10 AM CST.

MNZ041>045-047>059-061-064-065-WIZ014>016-023>028-141800-
/O.CON.KMPX.WC.Y.0010.000000T0000Z-150214T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-RENVILLE-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...BLAINE...
GRANITE FALLS...OLIVIA...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
420 AM CST SAT FEB 14 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW TO 35 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES ARE EXPECTED FROM 5
  AM TO 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH 35 MPH
  IN OPEN AREAS DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MNZ060-062-063-066>070-073>078-082>085-091>093-141800-
/O.CON.KMPX.WC.Y.0010.150214T1200Z-150214T1800Z/
HENNEPIN-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL...STILLWATER...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
420 AM CST SAT FEB 14 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL VALUES...25 BELOW TO 30 BELOW.

* OTHER IMPACTS...THE LOWEST WIND CHILL VALUES WILL OCCUR BETWEEN
  6 AM AND 10 AM CST. FURTHERMORE...WIND GUSTS COULD APPROACH 35
  MPH IN OPEN AREAS DURING THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
DRESS IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JRB
067 
WWUS43 KMPX 141816
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1216 PM CST SAT FEB 14 2015

...WIND CHILL ADVISORY HAS EXPIRED...

.WIND CHILL VALUES HAVE INCREASED TO ABOVE 25 DEGREES BELOW ZERO
ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN
AND ARE EXPECTED TO REMAIN AS SUCH THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS. THEREFORE...THE WIND CHILL ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141930-
/O.EXP.KMPX.WC.Y.0010.000000T0000Z-150214T1800Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...HASTINGS...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...OSCEOLA...RICE LAKE...LADYSMITH...
HUDSON...PRESCOTT...MENOMONIE...DURAND...CHIPPEWA FALLS...
EAU CLAIRE
1216 PM CST SAT FEB 14 2015

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILL VALUES HAVE INCREASED TO ABOVE 25 DEGREES BELOW ZERO
ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN
AND ARE EXPECTED TO REMAIN AS SUCH THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS. THEREFORE...THE WIND CHILL ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:54 AM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 13, 11:54 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1154 AM CST FRI FEB 13 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CST FRI FEB 13 2015

AS HAS BEEN THE CASE FOR THE FIRST HALF OF FEBRUARY...AND WILL BE
THE CASE FOR THE LATTER HALF OF THE MONTH...NORTHWEST FLOW WAS IN
PLACE ACROSS THE CENTRAL CONUS...WITH CYCLONES OFF EITHER COAST.
THIS SYNOPTIC SETUP WILL LEAD TO SEVERAL SURGES OF ARCTIC AIR OVER
THE NEXT SEVERAL DAYS...THE FIRST OF WHICH WILL ARRIVE ON FRIDAY
NIGHT.

TODAY LIGHT SOUTHWESTERLY WINDS WILL BRING SEASONABLE TEMPERATURES
ACROSS THE REGION. THIS RELATIVELY MILD AIR WILL BE NOTHING MORE
THAN A DISTANT MEMORY FRIDAY NIGHT AS A SHARP SHORTWAVE ON THE
POLEWARD SIDE OF A 150KT UPPER LEVEL JET DIVES ACROSS NORTHERN MN/WI
AND DRIVES AN ARCTIC FRONT SOUTHWARD DOWN THE MISSISSIPPI RIVER
VALLEY. FORECAST SOUNDINGS QUICKLY OVERTURN IN THE BOUNDARY LAYER IN
RESPONSE TO THIS COLD AIR ADVECTION...SO HAVE INCREASE WINDS LEADING
UP TO SATURDAY MORNING. IN ADDITION TO THE STRONG WINDS...FALLING
TEMPERATURES WILL COMBINE TO PRODUCE WIND CHILL VALUES 25 TO 35
BELOW ZERO SATURDAY MORNING. CONFIDENCE IS HIGH THAT THESE VALUES
WILL BE REACHED ACROSS THE CWA...BUT HELD OFF ON A WIND CHILL
ADVISORY AT THIS TIME SINCE THE EVENT IS BEYOND 24HRS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 400 AM CST FRI FEB 13 2015

A BITTERLY COLD DAY BEGINS THE LONGER TERM. HIGHS WILL ONLY BE IN
THE LOW SINGLE DIGITS ABOVE AND BELOW ZERO AS A MASSIVE 1045 MB
HIGHS BUILDS IN. NORTHERLY WINDS FROM 20 TO 30 MPH WILL BE COMMON
THROUGH EARLY AFTERNOON...MAKING THE APPARENT TEMPERATURE 25 BELOW
TO 35 BELOW ZERO. WIND GUSTS MAY REACH NEAR 40 MPH IN THE MORNING
ACROSS SOUTHERN MN WITH 6 HOUR PRESSURE RISES NEAR 12 MB. THE HIGH
WILL PASS ACROSS THE FA SATURDAY NIGHT AND EARLY SUNDAY. IT WILL
BE A VERY COLD NIGHT WITH LOWS FROM 5 BELOW IN SW MN TO NEAR 20
BELOW ALONG HIGHWAY 8 IN WI.

CONFIDENCE CONTINUES TO INCREASE ON A LIGHT SNOW EVENT ACROSS MUCH
OF THE FA SUNDAY/SUNDAY NIGHT AS A MID LEVEL WAVE DEEPENS DURING
THE DAY WHILE MOVING ACROSS EASTERN ND AND NORTHERN MN. THE BEST
CHANCE FOR 1 TO 2 INCHES OF SNOW IS ACROSS CENTRAL AND NORTHERN MN
WITH AN INCH OR LESS TO THE SOUTH AND EAST. RAISED POPS INTO THE
LIKELY CATEGORY FOR MUCH OF THE FA...STARTING IN THE MORNING
ACROSS WESTERN MN AND THEN ACROSS EASTERN MN AND WESTERN WI IN THE
AFTERNOON/EVENING.

ANOTHER SURGE OF ARCTIC AIR WILL BEGIN TO WORK SOUTHEAST ACROSS
THE UPPER MISSISSIPPI VALLEY ON MONDAY WITH PLENTY OF CLOUDS AND
SOME LIGHT SNOW OR FLURRIES. THE REAL COLD WILL ARRIVE ON TUESDAY
AND PERSIST INTO THE END OF THE WORK WEEK AS ANOTHER LARGE HIGH
MOVES SLOWLY SOUTHEAST FROM CENTRAL CANADA. HENCE...IT WILL BE
DRY AND COLD FROM TUESDAY ONWARD. THE AVERAGE TEMPERATURE WILL BE
AROUND 15 DEGREES BELOW NORMAL FROM TUESDAY ONWARD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1141 AM CST FRI FEB 13 2015

VFR TO THE SOUTHWEST AHEAD OF NEXT ARCTIC SURGE. MVFR CONDITIONS
TO THE EAST AND FAR NORTH. THIS SHOULD SPREAD TO THE SOUTHEAST
THIS AFTERNOON. LIGHT SNOW SHOWERS/FLURRIES TO THE NORTHEAST AREA
AS WELL INTO THE AFTERNOON...AS THE COLD AIR ARRIVES. SW-W WINDS
BECOMING NORTHWEST AND EVENTUALLY NORTH OVER THE AREA THROUGH THE
AFTERNOON/EARLY EVENING WITH FROPA. WIND GUSTS EXPECTED TO
INCREASE DURING THE EVENING AS WELL...AS THE ARCTIC HIGH BUILDS
SOUTHEAST. SHOULD CLEAR OUT OF THE NORTHWEST AS THE HIGH MOVES IN
THIS EVENING/OVERNIGHT. EXPECT WINDS TO DIMINISH SATURDAY
AFTERNOON.

KMSP... ON THE EDGE OF MVFR NOW...AND DO EXPECT CIGS TO DROP BACK
INTO MVFR THIS AFTERNOON. WINDS BECOMING MORE NW AND GUSTY AS THE
COLDER AIR ARRIVES. AS THE HIGH BUILDS SOUTHEAST VFR CONDITIONS
EXPECTED TO REDEVELOP 04Z-06Z PERIOD AS DRIER AIR ARRIVES. THEN
WINDS INCREASE WITH SOME GUSTS TO 30KTS POSSIBLE INTO THE EARLY
MORNING. SHOULD SEE VFR THROUGH THE DAY ON SATURDAY WITH
DIMINISHING NW-N WINDS IN THE AFTERNOON.

/OUTLOOK FOR KMSP/
SUN...VFR WITH MVFR/IFR -SN POSSIBLE. WINDS S AT 10G15KT.
MON...VFR WITH MVFR CIGS POSSIBLE. WINDS NW AT 15G20KT.
TUE...VFR. WINDS NW AT 15G25KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...RAH
AVIATION...DWE
Hazardous weather outlook, Feb 13, 1:30 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CST FRI FEB 13 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
141930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
130 PM CST FRI FEB 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WILL DEVELOP ACROSS
THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILLS FROM 25 BELOW TO 35 BELOW ZERO WILL OCCUR FROM
SATURDAY THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Minnesota, 2015Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.